Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 98, NWS Albany, NY

September 6, 2012Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 6, 2012, 4:23 PM EDT for Warren County, Washington County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 4:23 PM EDT (20:23 UTC)
Expired
Sep 6, 2012, 5:15 PM EDT
In force
52 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Warren County, NY, Washington County, NY

The radar

The Burlington radar (KCXX), 97 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:30 PM EDTTSTM WND DMGHague, NYTRRES AND WIRES DOWN ON ROUTE 9N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS51 KALY 062023
SVRALY
NYC113-115-062115-
/O.NEW.KALY.SV.W.0098.120906T2023Z-120906T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 515 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAGUE...OR 12 MILES NORTH OF WHITEHALL...AND MOVING SOUTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WHITEHALL BY 435 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4377 7335 4372 7336 4369 7340 4359 7342
      4358 7339 4363 7337 4363 7332 4355 7324
      4344 7324 4344 7325 4369 7363 4381 7350
      4381 7343
TIME...MOT...LOC 2023Z 310DEG 27KT 4370 7344

$$

GJM/SND
1 follow-up statement
071 
WWUS51 KALY 062055
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT THU SEP 6 2012

NYC113-115-062115-
/O.CON.KALY.SV.W.0098.000000T0000Z-120906T2115Z/
WASHINGTON NY-WARREN NY-
455 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN WARREN AND NORTHEASTERN WASHINGTON COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LOW HAMPTON...OR NEAR FAIR HAVEN...MOVING SOUTHEAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOW HAMPTON AND EAST WHITEHALL BY 500 PM EDT...
  HAMPTON FLATS BY 505 PM EDT...
  HAMPTON AND 6 MILES NORTHEAST OF RACEVILLE BY 510 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4377 7335 4372 7336 4369 7340 4359 7342
      4358 7339 4363 7337 4363 7332 4355 7324
      4344 7324 4344 7325 4369 7363 4381 7350
      4381 7343
TIME...MOT...LOC 2055Z 309DEG 26KT 4360 7333

$$

GJM/SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:08 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 6, 3:08 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT THU SEP 6 2012

.SYNOPSIS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS PORTIONS OF THE REGION THIS AFTERNOON AND
EVENING...AND MAY PERSIST INTO TONIGHT AS ANOTHER WEAK FRONTAL
BOUNDARY CROSSES THE AREA. THE FRONT WILL THEN STALL SOUTH AND EAST
OF THE REGION FRIDAY...BEFORE A STRONGER FRONT APPROACHES FROM THE
WEST LATE SATURDAY BRINGING THE POTENTIAL FOR RAIN.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 3 PM EDT...HAVE UPDATED PRODUCTS TO REFLECT SPC ISSUANCE OF
SEVERE THUNDERSTORM WATCH 626 THROUGH 9 PM EDT.

PREVIOUS...AS OF 135 PM EDT...ISOLATED SHOWERS/TSTMS ARE DEVELOPING
ACROSS THE WESTERN ADIRONDACKS. THIS IS IN ADVANCE OF A WEAK SFC
COLD FRONT APPROACHING FROM THE WEST...IN COMBINATION WITH
STEEPENING MID LEVEL LAPSE RATES...WITH 500 MB TEMPS COOLING TO
AROUND -11 C...WHILE LOW LEVEL WARM ADVECTION OCCURS.
INSTABILITY/LOW LEVEL HEATING HAS BEEN GREATEST ACROSS THE
SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY...AS A VEIL OF HIGH
CLOUDS HAS THUS FAR REDUCED HEATING AND INSTABILITY FURTHER S AND
E. GIVEN STEEPENING LOW AND MID LEVEL LAPSE RATES...AND 0-6 KM
BULK SHEAR INCREASING TO 30-35 KT THIS AFTERNOON...IT APPEARS THAT
SOME STRONGER THUNDERSTORMS COULD DEVELOP FOR AREAS MAINLY N AND W
OF ALBANY. LATEST SWODY1 FROM SPC AND SWOMCD INDICATE A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ACROSS A SMALL PORTION OF THE
WESTERN ADIRONDACKS DUE TO THESE PARAMETERS...WITH THE POTENTIAL
FOR SMALL BOWING SEGMENTS CAPABLE OF PRODUCING STRONG/DAMAGING
WINDS...ALTHOUGH GIVEN COLD MID LEVELS...CAN NOT RULE OUT
MARGINALLY SEVERE HAIL AS WELL. HAVE KEPT CHC POPS FOR SCATTERED
THUNDERSTORMS FOR THIS AFTERNOON...INITIALLY ACROSS NW
AREAS...THEN BUILDING TOWARD THE CAPITAL REGION...EASTERN MOHAWK
VALLEY AND SCHOHARIE VALLEY BY MID TO LATE AFTERNOON. AREAS S AND
E OF ALBANY WOULD HAVE A BETTER CHANCE FOR CONVECTION TOWARD
SUNSET.

STILL EXPECT MAX TEMPS TO REACH 80-85 IN MOST VALLEY REGIONS...AND
75-80 ACROSS HIGHER ELEVATIONS THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
CHANCES FOR CONVECTION SHOULD DECREASE AFTER DARK DUE TO LOSS OF
DAYTIME HEATING AND LACK OF SIGNIFICANT FORCING. THE AFOREMENTIONED
WEAK FRONT WILL STALL SOMEWHERE NEAR THE SOUTHERN PORTION OF THE
FORECAST AREA AND BECOME SOMEWHAT DIFFUSE OVERNIGHT. WE SHOULD GET A
QUIET PERIOD FROM OVERNIGHT INTO EARLY FRIDAY MORNING. ON
FRIDAY...THE FRONT WILL STILL BE IN THE VICINITY OF SOUTHERN AREAS
AND COULD PROVIDE A TRIGGER FOR A FEW SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON. FORCING AGAIN VERY
WEAK...SO CANNOT JUSTIFY GOING WITH MORE THAN ISOLATED POPS.
INSTABILITY COULD BE SUFFICIENT FOR A FEW STRONGER STORMS...BUT FEEL
THE NAM IS OVERDONE WITH CAPE MAGNITUDE AS SURFACE DEWPOINTS SHOULD
BE LOWER ON FRIDAY THAN THURSDAY.

FRIDAY NIGHT SOUTHERLY FLOW WILL START TO INCREASE...AS A POTENT
UPPER LEVEL TROUGH DIGS FROM SOUTHERN CANADA INTO THE GREAT
LAKES...SPAWNING A POTENTIAL WAVE OR MULTIPLE WAVES OF LOW PRESSURE
ALONG THE ASSOCIATED COLD FRONT AT THE SURFACE IN THE LOWER GREAT
LAKES/OHIO REGION. THE JET ENERGY AND DYNAMICS WITH THIS TROUGH ARE
STRONGER THAN WE HAVE SEEN FROM A SYSTEM IN QUITE SOME TIME. AS THE
UPPER LEVEL PATTEN AMPLIFIES FRIDAY NIGHT...SOUTHERLY FLOW ALOFT
WILL INCREASE TO AROUND 35-50 KT AT 850MB. SOME UPSLOPE SHOWERS MAY
DEVELOP BY EARLY SATURDAY MORNING OVER FAVORED SOUTHERN/WESTERN
ADIRONDACKS. IT WILL BE A MILD NIGHT...WITH A PERSISTENT SOUTHERLY
BREEZE ACROSS THE HIGHER TERRAIN AND IN FAVORED NORTH-SOUTH ORIENTED
VALLEYS.

SHOWERS WILL INCREASE IN COVERAGE SATURDAY MORNING MAINLY ACROSS
WESTERN PORTIONS OF THE AREA...BUT WILL INITIALLY HAVE A DIFFICULT
TIME TRANSLATING EASTWARD AS THE UPPER FLOW PATTERN CONTINUES TO
AMPLIFY. THE SPEED OF PROGRESSION OF THE SURFACE COLD FRONT AND
ASSOCIATED RAIN INTO THE REGION IS STILL SOMEWHAT IN QUESTION DUE TO
POTENTIAL SURFACE WAVE DEVELOPMENT ALONG THE FRONT THAT MAY DELAY
TIMING. MOST SOURCES OF GUIDANCE INDICATING THE UPPER JET ENERGY
WILL LIFT NORTHWARD INTO ONTARIO/QUEBEC AND THUS WOULD ALLOW FOR A
FAIRLY QUICK PROPAGATION OF THE COLD FRONT THROUGH OUR AREA
SATURDAY AFTERNOON AND NIGHT.

SO IT SEEMS LIKE OUR ENTIRE AREA COULD ACTUALLY RECEIVE A GOOD
SOAKING RAINFALL SATURDAY AFTERNOON/EVENING. THERE IS A LOW
PROBABILITY OF SOME THUNDERSTORMS PRODUCING STRONG WINDS...AS MODELS
SHOWING SURFACE BASED CAPE DEVELOPING AHEAD OF THE FRONT ALTHOUGH
THIS IS A CONDITIONAL THREAT THAT DEPENDS ON DEGREE OF HEATING THAT
OCCURS AHEAD OF THE FRONT. WITH THE WIND FIELD ALOFT AND LOW AND
DEEP LAYER WIND SHEAR BEING SO STRONG...IF CONVECTION DEVELOPS SOME
LINEAR SEGMENTS OR BOWS MAY FORM AND PRODUCE DAMAGING WINDS. AGAIN
THIS SCENARIO IS MUDDLED RIGHT NOW BUT BEARS WATCHING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A STRONG UPPER LEVEL TROUGH AND ASSOCIATED LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE REGION SATURDAY NIGHT. THE MODEL GUIDANCE DIFFERS
ON THE AMPLITUDE OF THE UPPER TROUGH AND THE TIMING OF THE COLD
FRONT THROUGH THE REGION. AS MENTIONED IN THE SHORT TERM DISCUSSION
THERE IS THE POTENTIAL FOR THE DEVELOPMENT OF A SURFACE WAVE ALONG
THE FRONT WHICH WOULD SLOW THE FRONTS PROGRESS. HAVE CONTINUED THE
LIKELY POPS FROM SATURDAY AFTERNOON THROUGH MUCH OF SATURDAY NIGHT.
ALSO HAVE KEEP CHANCE POPS IN FOR SUNDAY AS THE UPPER TROUGH SWINGS
THROUGH. THERE IS MODEL AGREEMENT THAT RIDGING WILL BUILD IN BEHIND
THIS SYSTEM AT THE SURFACE AND ALOFT BRINGING FAIR AND COOL...AUTUMN
WEATHER TO THE REGION THROUGH MID WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE AFTERNOON AND
EARLY EVENING HOURS.  WE CONTINUE TO WATCH AN INCREASING AREA OF
ENHANCED CU ACROSS THE HIGHER TERRAIN OF THE DACKS THAT MIGHT BE THE
BEGINNING STAGES FOR SHOWERS/THUNDERSTORMS.  LATEST EXPERIMENTAL
REFLECTIVITIES POINT TOWARD A SCT-BKN LINE OF CONVECTION TO MOVE
INTO THE HUDSON RIVER VALLEY AND WESTERN NEW ENGLAND TOWARD 20Z.  WE
WILL PLACE A VCSH AT THIS TIME FOR TAF SITES AND MONITOR/AMEND ONCE
TRENDS HAVE BEEN IDENTIFIED.

ANY CONVECTION SHOULD QUICKLY DISSIPATE THIS EVENING WITH THE
COMBINATION OF THE LOSS OF DAYTIME HEATING AND FRONTAL PASSAGE.
HOWEVER...THIS FRONT BECOMES QUITE DIFFUSE AS IT TRACKS INTO THE
CATSKILLS AND MID HUDSON VALLEY INCLUDING NW CT.  MODELS ARE IN
AGREEMENT WITH SOME ENHANCED CU DEVELOPING THAT MAY IMPACT SOUTHERN
LOCATIONS OVERNIGHT.  THIS WILL PLAY HAVOC WITH FOG POTENTIAL AND
IMPACTS.  FOR NOW...GIVEN CROSS OVER TEMPERATURES ARE AT LEAST
EXPECTED...WE WILL DROP INTO MVFR FOR VIS AND FAVORED LOCATIONS LIKE
KGFL-KPOU INTO IFR THRESHOLDS.  THIS LOW STRATUS MAY ALSO IMPACT
KPSF AS WE WILL ALSO INCLUDE IFR CONDITIONS OVERNIGHT.

WINDS WILL BE RATHER LIGHT AND VARIABLE THROUGH THE PERIOD...WITH
MAIN WIND DIRECTION FROM THE SOUTH-SOUTHWEST THROUGH THE PERIOD.

OUTLOOK...
FRI...MAINLY VFR. MVFR/IFR POSSIBLE DUE TO FOG/BR ESPECIALLY AT
KGFL AND KPSF AT NIGHT/EARLY IN THE MORNING.
SAT...RAIN BECOMING LIKELY WITH A CHC OF TSTMS.
SUN...VFR/MVFR. CHC -SHRA.
MON-TUE...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER RELATED ISSUED ARE EXPECTED THROUGH THE PERIOD. DRY
WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE FIRST HALF
OF THE DAY...AS A WEAK RIDGE OF HIGH PRESSURE DRIFTS EASTWARD ACROSS
THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND MAY PERSIST INTO TONIGHT AS ANOTHER WEAK
FRONTAL BOUNDARY CROSSES THE AREA. THE FRONT WILL THEN STALL SOUTH
AND EAST OF THE REGION FRIDAY...BEFORE A STRONGER FRONT APPROACHES
FROM THE WEST LATE SATURDAY BRINGING THE POTENTIAL FOR A WIDESPREAD
SOAKING RAINFALL.

&&

.HYDROLOGY...
A WEAK FRONTAL BOUNDARY WILL BRING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. MOST AREAS WILL REMAIN
DRY...ALTHOUGH SOME LOCATIONS COULD RECEIVE A QUICK QUARTER TO HALF
INCH OF RAIN. ANY BRIEF...DOWNPOURS COULD LEAD TO TEMPORARY PONDING
OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS.

A FEW MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY WITH THE FRONT LINGERING ACROSS THE SOUTHEAST PORTION OF THE
HSA. A MORE WIDESPREAD RAINFALL COULD OCCUR THIS WEEKEND...AS A
FRONTAL BOUNDARY AND LOW PRESSURE SYSTEM APPROACH FROM THE MIDWEST
AND OHIO VALLEY. AT THIS TIME THE SPEED OF MOVEMENT OF THIS SYSTEM
IS UNCERTAIN...WHICH WILL HAVE AN IMPACT ON RAINFALL AMOUNTS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.EQUIPMENT...
KENX DOPPLER RADAR WILL BE OFFLINE DUE TO A REQUIRED UPGRADE THIS
MORNING WITH A RETURN TO FULL SERVICE EXPECTED BY EARLY AFTERNOON.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/JPV
NEAR TERM...KL/BGM/JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...IAA/BGM
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Sep 6, 2:55 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT THU SEP 6 2012

NYZ032-033-038-071100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
255 PM EDT THU SEP 6 2012

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON
COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THE EVENING. THESE THUNDERSTORMS MAY BECOME
SEVERE...WITH WIND GUSTS TO 60 MPH AND ONE INCH HAIL WILL BE
POSSIBLE. THUNDERSTORMS WILL TRACK TO THE EAST BETWEEN 15 AND 20
MPH. THUNDERSTORMS WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY EVENING.
THERE IS A LOW PROBABILITY SOME OF THE THUNDERSTORMS COULD PRODUCE
STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR HAMILTON AND HERKIMER
COUNTIES.  WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
255 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW
YORK WITH THE EXCEPTION OF HAMILTON AND HERKIMER COUNTIES AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THE EVENING. THE THUNDERSTORMS ARE NOT LIKELY TO
BECOME SEVERE...ALTHOUGH GUSTY WINDS AND SMALL HAIL WILL BE
POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY EVENING.
THERE IS A LOW PROBABILITY SOME OF THE THUNDERSTORMS COULD PRODUCE
STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Sep 6, 2:03 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT THU SEP 6 2012

NYZ033-061845-
HAMILTON NY-
203 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
14 MILES WEST OF LAKE EATON CAMPGROUND...OR ABOUT 24 MILES NORTHEAST
OF OLD FORGE...AND MOVING EAST AT 20 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO ROBINWOOD...PARTLOW...
NEHASANE...LITTLE TUPPER LAKE...LAKE LILA...DEERLAND AND LONG LAKE.

LAT...LON 4394 7429 4392 7433 4391 7481 4406 7484
      4411 7450 4412 7432
TIME...MOT...LOC 1803Z 265DEG 15KT 4402 7471

FRUGIS
Special weather statement, Sep 6, 3:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT THU SEP 6 2012

NYZ033-062015-
HAMILTON NY-
342 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF LEWEY LAKE CAMPGROUND...OR ABOUT 12 MILES NORTHWEST OF
SPECULATOR...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
LEWEY LAKE CAMPGROUND BY 400 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4375 7411 4374 7411 4373 7422 4372 7421
      4359 7419 4354 7422 4368 7465 4384 7457
TIME...MOT...LOC 1941Z 290DEG 17KT 4373 7449

GJM/SND
Special weather statement, Sep 6, 4:06 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT THU SEP 6 2012

NYZ042-043-062030-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
406 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
HAGUE...OR ABOUT 16 MILES NORTH OF WHITEHALL...AND MOVING SOUTHEAST
AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAGUE AND ROGERS ROCK CAMPGROUND BY 410 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4377 7334 4372 7336 4369 7340 4363 7342
      4363 7332 4361 7329 4357 7328 4363 7338
      4362 7341 4373 7369 4379 7365 4381 7338
TIME...MOT...LOC 2005Z 295DEG 16KT 4377 7352

GJM/SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:03 PM EDTSpecial Weather StatementALYHamilton42 min
Sep 6, 3:42 PM EDTSpecial Weather StatementALYHamilton33 min
Sep 6, 5:59 PM EDTSpecial Weather StatementALYWashington31 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.